Alert archive / California / Flash Flood Warnings in 2012
Flash Flood Warning 26, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 30, 2012, 4:38 PM PDT for Imperial County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2012, 4:38 PM PDT (23:38 UTC)
- Expired
- Jul 30, 2012, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Imperial County, CA
The radar
The San Diego radar (KNKX), 114 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:35 PM PDT | FLASH FLOOD | 1 W Dixieland, CA | ROAD CLOSURE AT DURAWAY RD AND EVAN HEWES HWY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WGUS55 KPSR 302338
FFWPSR
CAC025-310230-
/O.NEW.KPSR.FF.W.0026.120730T2338Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM PDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES PLASTER CITY...OCOTILLO...IMPERIAL...EL CENTRO...
CALEXICO...BRAWLEY...
* UNTIL 730 PM PDT
* AT 434 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN 15 MILES NORTHWEST OF PLASTER
CITY. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WERE SOUTH OF EL
CENTRO AND SOUTHEAST OF OCOTILLO. MOVEMENT WAS SOUTHEAST AT
15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMORLAND
RADAR INDICATES THAT THE STORMS HAVE PRODUCED UP TO 2 INCHES OF RAIN
SINCE 330 PM. RUNOFF FROM THE HEAVY RAIN WILL PRODUCE STREET
FLOODING...AND WILL AFFECT FISH WASH...CARRIZO WASH....AND SAN
FELIPE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3326 11608 3323 11578 3299 11543 3267 11539
3265 11551 3263 11595 3260 11605 3262 11611
$$
WOODALL4 follow-up statements
964
WGUS75 KPSR 310000
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
500 PM PDT MON JUL 30 2012
CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
500 PM PDT MON JUL 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...
...SIGNIFICANT FLASH FLOODING POSSIBLE FROM PLASTER CITY TO
OCOTILLO...
AT 453 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN FROM WEST OF CALEXICO...TO
PLASTER CITY AND OCOTILLO...TO WEST OF BRAWLEY. MOVEMENT WAS
SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL CENTRO
NAVAL AIRFIELD...WESTMORLAND...PLASTER CITY...IMPERIAL...EL CENTRO
AND BRAWLEY.
RADAR INDICATES THAT UP TO 3 INCHES OF RAIN HAS FALLEN NORTHWEST OF
PLASTER CITY SINCE 400 PM. THIS RAIN WILL LIKELY CAUSE FLASH
FLOODING FROM PLASTER CITY TO OCOTILLO...INCLUDING THE INTERSTATE 8
AND HIGHWAY 98 CORRIDORS. RUNOFF WILL ALSO LIKELY AFFECT SAN FELIPE
CREEK...CARRIZO WASH...AND HIGHWAYS 78 AND 86 SOUTHWEST OF THE
SALTON SEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3326 11608 3323 11578 3299 11543 3267 11539
3265 11551 3263 11595 3260 11605 3262 11611
$$
WOODALL250
WGUS75 KPSR 310036
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
536 PM PDT MON JUL 30 2012
CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
536 PM PDT MON JUL 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...
...SIGNIFICANT FLASH FLOODING POSSIBLE IN OCOTILLO...PLASTER
CITY...TO WESTERN PORTIONS OF EL CENTRO...
AT 530 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
THUNDERSTORMS WITH VERY HEAVY RAIN FROM WEST OF CALIPATRIA...TO
WESTERN IMPERIAL...TO EAST OF OCOTILLO. MOVEMENT WAS SOUTH AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTMORLAND
AND BRAWLEY.
RADAR INDICATES THAT UP TO 3 INCHES OF RAIN HAS FALLEN FROM SOUTH OF
OCOTILLO...TO NORTHWEST OF PLASTER CITY...SINCE 430 PM. RUNOFF FROM
THE HEAVY RAIN MAY PRODUCE WIDESPREAD FLOODING ALONG INTERSTATE
8...HIGHWAY 98...FROM OCOTILLO TO SEELEY. ADDITIONALLY...RUNOFF MAY
AFFECT CARRIZO WASH...FISH WASH...AND SAN FELIPE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3326 11608 3323 11578 3299 11543 3267 11539
3265 11551 3263 11595 3260 11605 3262 11611
$$
WOODALL139
WGUS75 KPSR 310129
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
629 PM PDT MON JUL 30 2012
CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
629 PM PDT MON JUL 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...
AT 625 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN FROM JUST EAST OF EL CENTRO...TO NEAR
SEELEY. LIGHT TO MODERATE RAIN CONTINUED ACROSS MUCH OF THE WARNING
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL CENTRO
NAVAL AIRFIELD...WESTMORLAND...PLASTER CITY...IMPERIAL...EL CENTRO
AND BRAWLEY.
ALTHOUGH THE VERY HEAVY RAIN THAT PROMPTED THE WARNING HAD
DECREASED...SIGNIFICANT RUNOFF AND FLOODING OF ROADS AND WASHES IS
LIKELY...ESPECIALLY FROM SEELEY WEST TO OCOTILLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3309 11609 3323 11578 3299 11543 3267 11539
3265 11551 3263 11595 3260 11605 3262 11611
$$
WOODALL746
WGUS75 KPSR 310207
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
707 PM PDT MON JUL 30 2012
CAC025-310230-
/O.CON.KPSR.FF.W.0026.000000T0000Z-120731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
707 PM PDT MON JUL 30 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN IMPERIAL COUNTY...
AT 705 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
LIGHT TO MODERATE RAIN CONTINUING ACROSS MUCH OF THE WARNING AREA.
ALTHOUGH THE VERY HEAVY RAIN THAT PROMPTED THE WARNING HAD
DECREASED...CONTINUED RUNOFF AND FLOODING OF ROADS AND WASHES IS
LIKELY...ESPECIALLY FROM SEELEY WEST TO OCOTILLO. RUNOFF WILL ALSO
AFFECT CARRIZO WASH...AND SAN FELIPE CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL CENTRO
NAVAL AIRFIELD...WESTMORLAND...PLASTER CITY...IMPERIAL AND BRAWLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NORMALLY DRY WASHES AND STREAMS WILL HAVE RUNNING WATER AND MAKE
UNBRIDGED CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW
SPOTS WILL BE INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED
AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3309 11609 3323 11578 3299 11543 3267 11539
3265 11551 3263 11595 3260 11605 3262 11611
$$
WOODALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:25 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 30, 3:25 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 325 PM MST MON JUL 30 2012 .UPDATE... UPDATED AVIATION AND FIRE WEATHER SECTIONS. && .SYNOPSIS... SUBSTANTIAL MONSOON MOISTURE COMBINED WITH A NEARLY STATIONARY WEATHER DISTURBANCE NEAR THE LOWER COLORADO RIVER WILL LEAD TO SOMEWHAT ABOVE NORMAL THUNDERSTORM CHANCES THROUGH TUESDAY... PARTICULARLY OVER FAR WESTERN ARIZONA AND SOUTHEAST CALIFORNIA WHERE LOCALLY HEAVY RAIN IS LIKELY THIS AFTERNOON AND EVENING. RAINFALL CHANCES WILL DECREASE WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE STRENGTHENS OVER THE REGION. BELOW NORMAL HIGH TEMPERATURES ARE EXPECTED EARLY THIS WEEK...BEFORE MODERATING TO NEAR AND SLIGHTLY ABOVE AVERAGE VALUES BY THE END OF THE WEEK. && .DISCUSSION... AS EXPECTED...MOST ACTIVE WEATHER IS OCCURRING OVER FAR SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA THIS AFTERNOON...WHERE MOISTURE RIDGE (PRECIPITABLE WATER AT OR JUST ABOVE 2 INCHES) COEXISTS WITH DECENT INSTABILITY AND LOCATION OF QUASI STATIONARY MID-LEVEL WEATHER DISTURBANCE. CONSEQUENTLY...SLOW-MOVING THUNDERSTORMS HAVE DEVELOPED...AND WERE PRODUCING LOCALLY HEAVY RAIN. SPC MESOANALYSIS INDICATES HIGHEST PRECIPITATION POTENTIAL WILL BE ALONG AND NEAR THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON/EARLY EVENING...AND RADAR/SATELLITE ESTIMATES INDICATE 1-2 INCHES OF RAIN COULD FALL IN LESS THAN AN HOUR WITH THE HEAVIEST STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS AREA THROUGH THE EVENING HOURS...PLEASE REFER TO THE LATEST WATCHES/STATEMENTS/ADVISORIES/WARNINGS REGARDING THIS SITUATION. WEATHER IS MUCH QUIETER OVER SOUTH-CENTRAL AND SOUTHEAST ARIZONA... WHERE DRIER AIR IS ADVECTING WEST FROM NEW MEXICO...STRONGER WIND FIELD EXISTS...AND UPPER SUPPORT IS LACKING. NEAREST UPSTREAM WEATHER DISTURBANCE...WELL DEFINED IN BOTH WV IMAGERY AND PV FIELDS...WAS MOVING WEST ALONG THE SOUTHERN PERIPHERY OF THE STRONG SOUTHERN PLAINS ANTICYCLONE...AND IT HAD HELPED TRIGGER THUNDERSTORMS OVER WESTERN CHIHUAHUA AND FAR EASTERN SONORA. STORMS WILL INCREASE OVER SONORA LATER TODAY AND THIS EVENING...AND IT IS POSSIBLE THAT OUTFLOW FROM THOSE STORMS COULD TRIGGER SOME STORMS TO OUR SOUTH THIS EVENING/TONIGHT...WITH OUTFLOW FROM THOSE STORMS PUSHING NORTH ACROSS SOUTH-CENTRAL AZ LATER TONIGHT. BOTTOM LINE...WILL HOLD ONTO SLIGHT CHANCE FOR STORMS OVER SOUTH-CENTRAL AZ OVERNIGHT...WITH BEST CHANCE IN THE LATE EVENING. WILL NEED TO KEEP A CLOSE EYE ON THIS SITUATION. UPPER DISTURBANCE OVER LOWER COLORADO RIVER VALLEY THIS AFTERNOON WILL MOVE EVER SO SLOWLY TOWARD THE NORTH DURING THE NEXT COUPLE OF DAYS...AND REMAIN A FOCUS FOR CONVECTIVE ACTIVITY. AS SUCH...HIGHEST POP TUESDAY WILL AGAIN BE OUT WEST...AND PROBABLY TO THE NORTHWEST OF OUR FORECAST AREA. FORECAST FOR TUESDAY THROUGH THURSDAY WAS NOT CHANGED MUCH FROM WHAT WAS INHERITED...IN PART DUE TO THE FACT THAT THIS MORNING/S NUMERICAL GUIDANCE STRONGLY SUPPORTED INHERITED FCST PACKAGE FOR THIS PERIOD. SO...SEE PREVIOUS DISCUSSION FOR FURTHER DETAILS. && .PREVIOUS DISCUSSION... THE REMNANT QUASI-STATIONARY CIRCULATION CENTER SHOULD CONTINUE TO SPIN OVER THE LOWER COLORADO RIVER VALLEY ON TUESDAY...WITH THERMODYNAMIC PROFILES POTENTIALLY BETTER FOR MORE WIDESPREAD DEEP CONVECTION. VARIOUS MESOSCALE PROCESSES COULD STILL CONTAMINATE THE ATMOSPHERE...SO HAVE ONLY ADVERTISED HIGHER END CHANCE POPS DURING THE LATE AFTERNOON...WITH THE BEST CHANCES APPEARING TO LIE INTO PARTS OF NORTHWEST ARIZONA. ALSO HAVE CONTINUED THE TREND OF TRIMMING POPS THROUGH THE EASTERN CWA WITH STRONGER RIDGING AND DRIER AIR ADVECTING WESTWARD...THOUGH ANOTHER WAVE CURRENTLY SOUTH OF BROWNSVILLE TX COULD STREAM NORTH ALONG THE HIGHER TERRAIN OF CNTRL MEXICO AND INVIGORATE CONVECTION THROUGH FAR SERN ARIZONA...MOVING TOWARDS THE FORECAST AREA. THROUGH THE END OF THE WEEK...MODELS CONTINUE TO SHOW A BIFURCATED RIDGE WITH THE HIGHEST H5 HEIGHTS OVER TEXAS ATTEMPTING TO RETROGRADE INTO THE OLD HEIGHT WEAKNESS/INVERTED TROUGH OVER SRN CALIFORNIA/NEVADA. ECMWF SOLUTIONS REMAIN CONSISTENT IN HOLDING THE WEAKNESS IN THE HEIGHT FIELD AND RESIDUAL MOISTURE THROUGH THE REGION AGAINST THE INFLUENCE OF THE RIDGE RETROGRESSION. THERE IS LIMITED TO ALMOST NO ENSEMBLE SUPPORT FROM GFS AND CMC MEMBERS FOR THIS TYPE OF OUTCOME...WITH CONSENSUS OUTPUT INDICATING STRONGER RIDGING AND DRYING OVERTAKING THE REGION. THEREFORE...HAVE CONTINUED TO TREND POPS DOWNWARD INTO THE END OF THE WEEK...WHILE PUSHING TEMPERATURES UP TO AND SLIGHTLY ABOVE AVERAGE. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... STORM ACTIVITY OVER THE HIGHER TERRAIN TO THE EAST AND SOUTHEAST OF THE PHOENIX AREA HAS BEEN SUPPRESSED THIS AFTERNOON. HOWEVER...AN APPROACHING WEATHER DISTURBANCE MAY LEAD TO SOME LATE NIGHT STORM DEVELOPMENT BUT CONFIDENCE TOO LOW TO INSERT TSRA IN THE TAFS. OTHERWISE EXPECT STORMS TO STAY WELL WEST. WINDS WILL FAVOR SOUTHERLY COMPONENT...FLUCTUATING BETWEEN SOUTH-SOUTHEAST AND SOUTH-SOUTHWEST THROUGH 01Z BEFORE SETTLING BACK TO SOUTHEAST BY 03Z. STRONG OUTFLOW FROM DISTANT STORMS IS NOT ANTICIPATED BUT CANNOT BE RULED OUT ENTIRELY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA AND THROUGH 04Z BEFORE BEGINNING TO TAPER OFF. LOCAL CIGS 5KFT MSL AND VSBYS BLO 3SM +TSRA. OTHERWISE...CONSIDERABLE MID TO HIGH CLOUDS THROUGH AT LEAST 12Z. OUTFLOWS WILL LEAD TO ERRATIC SURFACE WIND PATTERNS BUT OTHERWISE FAVOR EAST AND SOUTHEAST COMPONENTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... LOW GRADE MONSOON CONDITIONS ARE EXPECTED THE LATTER HALF OF THE WEEK INTO EARLY NEXT WEEK. SLIGHT CHANCES OF THUNDERSTORMS WILL BE LIMITED TO HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. NEAR NORMAL TEMPERATURES CAN BE EXPECTED. HUMIDITIES WILL TREND DOWNWARD THURSDAY WITH ONLY MINOR FLUCTUATIONS THEREAFTER WITH OVERNIGHT RECOVERY REMAINING GOOD. WINDS WILL FAVOR FAMILIAR WARM SEASON DIURNAL PATTERNS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT MST TONIGHT AZZ020-021-025-026. CA...FLASH FLOOD WATCH UNTIL MIDNIGHT PDT TONIGHT CAZ030>033. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...DG PREVIOUS DISCUSSION...MO AVIATION...AJ FIRE WEATHER...AJ
Hazardous weather outlook, Jul 30, 3:16 PM PDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 316 PM MST MON JUL 30 2012 AZZ024-311300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 316 PM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON AND EVENING. ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...BEFORE SLOWLY TRENDING DOWNWARD BY THE END OF THE WEEK. HOWEVER...STORMS WILL REMAIN POSSIBLE PRIMARILY OVER HIGH TERRAIN THROUGH THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ022-023-027-028-311300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 316 PM MST MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXPECT ONLY A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON AND EARLY TONIGHT. SHOWERS AND THUNDESTORMS COULD INCREASE LATE THIS EVENING...BUT CONFIDENCE IN THIS FORECAST IS RATHER LOW. ANY THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORM CHANCES WILL PERSIST THROUGH TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ020-021-025-026-CAZ030>033-311300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 316 PM MST MON JUL 30 2012 /316 PM PDT MON JUL 30 2012/ ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING. STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS A GOOD BET...AS WELL AS LIGHTNING AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY...WITH PRIMARILY DRY WEATHER EXPECTED THROUGH THE END OF THE WEEK. ANY STORMS WILL HAVE THE CAPABILITY OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 30, 1:23 PM PDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 123 PM MST MON JUL 30 2012 CAZ032-302100- RIVERSIDE CA- 123 PM PDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 200 PM PDT AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND DESERT CENTER. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476 TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498 AJ
Special weather statement, Jul 30, 1:25 PM PDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 125 PM MST MON JUL 30 2012 CAZ032-302100- RIVERSIDE CA- 125 PM PDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 200 PM PDT AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A COUPLE OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 BETWEEN BLYTHE AND DESERT CENTER. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3350 11490 3357 11513 3380 11502 3385 11476 TIME...MOT...LOC 2020Z 022DEG 2KT 3362 11498 AJ
Special weather statement, Jul 30, 2:45 PM PDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST MON JUL 30 2012 CAZ031-033-302230- IMPERIAL CA- 245 PM PDT MON JUL 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA UNTIL 330 PM PDT AT 240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTH OF ALGODONES DUNES. THIS STORM WAS NEARLY STATIONARY. LOCALLY DENSE BLOWING DUST IS POSSIBLE AS WELL AS PERIODS OF HEAVY RAINFALL. GUSTY WINDS OF 40 TO 45 MPH AND FREQUENT LIGHTNING ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN IMPERIAL COUNTY... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3279 11480 3280 11504 3303 11501 3301 11481 TIME...MOT...LOC 2143Z 001DEG 1KT 3292 11492 NOLTE
Special weather statement, Jul 30, 4:25 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
425 PM MST MON JUL 30 2012
AZZ020-021-310000-
LA PAZ AZ-
425 PM MST MON JUL 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 500 PM MST
AT 424 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BOUSE...MOVING NORTH AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PARKER...AND BUCKSKIN MOUNTAIN PARK.
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3429 11413 3390 11409 3387 11430 3410 11443
3414 11435 3414 11433 3418 11428 3418 11425
3423 11421
TIME...MOT...LOC 2325Z 171DEG 17KT 3398 11421
WOODALLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:25 PM PDT | Flash Flood Watch | PSR | 9 hr | |
| Jul 30, 1:30 PM PDT | Areal Flood Advisory | PSR | Riverside | 2 hr |
| Jul 30, 2:23 PM PDT | Areal Flood Advisory | PSR | Riverside, San Bernardino | 52 min |
| Jul 30, 2:45 PM PDT | Special Weather Statement | PSR | Imperial | 45 min |
| Jul 30, 3:12 PM PDT | Flash Flood Warning | PSR | Imperial | 3 hr |
| Jul 30, 3:33 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 57 min |
| Jul 30, 4:15 PM PDT | Areal Flood Advisory | PSR | Imperial | 24 min |
| Jul 30, 4:50 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 40 min |
Nearby
Flash Flood Warnings in California, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.